Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 6, 2013, 6:34 PM PDT for Washoe County, Nevada; Modoc County, California. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2013, 6:34 PM PDT (01:34 UTC)
- Expired
- May 6, 2013, 7:00 PM PDT
- In force
- 26 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Modoc County, CA, Washoe County, NV
The radar
The Medford radar (KMAX), 227 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WUUS55 KREV 070134
SVRREV
CAC049-NVC031-070200-
/O.NEW.KREV.SV.W.0001.130507T0134Z-130507T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
634 PM PDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MODOC COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF LAKE CITY...
NORTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...
* UNTIL 700 PM PDT
* AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS. THESE STORMS WERE 25 MILES EAST OF FORT
BIDWELL MOVING TO THE WEST AT 35 MPH.
* LOCATIONS AFFECTED INCLUDE...FORT BIDWELL AND LAKE CITY.
PREPARE NOW FOR HIGH WINDS. WIND GUSTS TO 65 MPH ARE LIKELY.
SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4179 11950 4159 12019 4163 12022 4170 12023
4172 12018 4187 12020 4192 12013 4197 12011
4201 12002 4201 11965
TIME...MOT...LOC 0132Z 069DEG 13KT 4215 11988 4184 11967
$$
HOHMANN2 follow-up statements
244
WWUS55 KREV 070150
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
650 PM PDT MON MAY 6 2013
CAC049-NVC031-070200-
/O.CON.KREV.SV.W.0001.000000T0000Z-130507T0200Z/
MODOC CA-WASHOE NV-
650 PM PDT MON MAY 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR NORTHWESTERN WASHOE AND NORTHEASTERN MODOC COUNTIES...
AT 648 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED 14 MILES NORTH OF FORT BIDWELL
MOVING WEST AT 35 MPH. IN ADDITION...VERY HEAVY RAIN WAS OBSERVED AT
AN OBSERVATION SITE OVER FAR NORTHERN WASHOE COUNTY WITH NEARLY ONE
HALF INCH OF RAIN AS THE STORM PASSED.
* LOCATIONS AFFECTED INCLUDE...FORT BIDWELL...LAKE CITY...CALCUTTA
LAKE AND YELLOW PEAK.
LAT...LON 4179 11950 4159 12019 4163 12022 4170 12023
4172 12018 4187 12020 4192 12013 4197 12011
4201 12002 4201 11965
TIME...MOT...LOC 0147Z 061DEG 18KT 4206 12004 4175 11983
$$
HOHMANN595
WWUS55 KREV 070203
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
703 PM PDT MON MAY 6 2013
CAC049-NVC031-070213-
/O.EXP.KREV.SV.W.0001.000000T0000Z-130507T0200Z/
MODOC CA-WASHOE NV-
703 PM PDT MON MAY 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHOE AND
NORTHEASTERN MODOC COUNTIES HAS EXPIRED...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN NEAR THE AREA THROUGH
730 PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND
BRIEF HEAVY RAINS.
LAT...LON 4179 11950 4159 12019 4163 12022 4170 12023
4172 12018 4187 12020 4192 12013 4197 12011
4201 12002 4201 11965
TIME...MOT...LOC 0150Z 061DEG 18KT 4205 12006 4174 11985
$$
HOHMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:19 PM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 6, 2:19 PM PDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 219 PM PDT MON MAY 6 2013 .SYNOPSIS... LOW PRESSURE LOCATED OFF THE CALIFORNIA COAST WILL MOVE ACROSS SOUTHERN CALIFORNIA ON TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MUCH OF THIS WEEK, WITH THE BEST CHANCES FOR PRECIPITATION TODAY THROUGH TUESDAY. CLOUD COVER WILL KEEP DAYTIME TEMPERATURES BELOW NORMAL THROUGH MIDWEEK, FOLLOWED BY A WARMING TREND THROUGH NEXT WEEKEND. && .SHORT TERM... CURRENT WATER VAPOR IMAGERY DEPICTS THE CUTOFF LOW PRESSURE SYSTEM DROPPING SOUTH ALONG THE CALIFORNIA COAST A COUPLE HUNDRED MILES WEST OF MONTEREY. THE ASSOCIATED MOISTURE AXIS CONTINUES TO PIVOT NORTHWARD ACROSS WESTERN NEVADA THIS AFTERNOON AS THE UPPER LOW ELONGATES ACROSS CENTRAL CALIFORNIA. IT WAS UNDER THIS MOISTURE AXIS THAT A PERSISTENT BAND OF PRECIPITATION DEVELOPED EARLY THIS MORNING WHICH RESULTED IN 0.5-1.0 INCHES OF LIQUID PRECIPITATION ACROSS ALPINE COUNTY AND THE LAKE TAHOE BASIN AND 6-9 INCHES OF SNOW ABOVE 7500 FEET BETWEEN CARSON PASS AND ECHO SUMMIT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NEVADA AND NORTHEAST CALIFORNIA EARLY THIS AFTERNOON. THE 19Z SPC MESOANALYSIS ANALYZED SOME WEAK INSTABILITY ALONG THE SIERRA FRONT WITH 500 J/KG OF CAPE. THE MAIN THREAT WITH THESE STORMS AS THEY MOVE NORTHWEST WILL BE BRIEF HEAVY RAINFALL, GUSTY WINDS UP TO 40 MPH AND SMALL PEA SIZED HAIL. THE 12Z NAM AND GFS CONTINUE TO BE IN GOOD AGREEMENT ON THE PATH OF THE UPPER LOW ACROSS SOUTHERN CALIFORNIA ON TUESDAY. BOTH MODELS DEPICT A WRAP-AROUND BAND THAT WILL IMPACT PORTIONS OF WESTERN NEVADA AND THE SIERRA ON TUESDAY AND TUESDAY NIGHT. ONE CONSIDERATION IS THE PREEXISTING MOISTURE AXIS AND WHETHER IT WILL ACT AS A FOCUSING MECHANISM TO ORGANIZE ADDITIONAL SHOWERS OVERNIGHT TONIGHT AND TOMORROW MORNING. AS THE UPPER LOW MOVES ACROSS SOUTHERN CALIFORNIA, SNOW LEVELS WILL LOWER TO 7000-7500 FEET ON TUESDAY FOR AREAS SOUTH OF US HIGHWAY 50 WITH 700 MB TEMPS PROGGED TO REACH -3C. THE CURRENT FORECAST GRIDS CONTAIN A FEW SLUSHY INCHES OF SNOW FOR ELEVATIONS ABOVE 7500 FEET IN MONO COUNTY, HOWEVER PROLONGED SHOWERS MAY RESULT IN SLIGHTLY HIGHER ACCUMULATIONS AS WE SAW THIS MORNING ACROSS ALPINE AND EL DORADO COUNTIES. THE UPPER LOW WILL FINALLY MOVE EAST INTO THE FOUR CORNERS REGION ON WEDNESDAY. RESIDUAL MOISTURE AND A FEW DEGREES OF WARMING WILL LIKELY RESULT IN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY AFTERNOON. MYRICK .LONG TERM...THURSDAY THROUGH MONDAY... MADE ONLY MINOR CHANGES TO THE EXTENDED FORECAST WITH THIS PACKAGE. DID LOWER PRECIPITATION CHANCES SATURDAY AFTERNOON ALONG THE EASTERN SIERRA. THIS WAS BASED PRIMARILY ON THE POSITION OF THE RIDGE AXIS DIRECTLY OVER THE EASTERN SIERRA. THERE MAY BE A FEW BUILD-UPS, BUT THEY WILL BE CAPPED BY THE STRONGER SUBSIDING AIR ALOFT. OTHERWISE, MODELS CONTINUE TO BE CONSISTENT AT LEAST THROUGH EARLY SUNDAY. RIDGING BUILDS ACROSS NORTHERN CALIFORNIA AND WESTERN NEVADA BY MIDWEEK. RESIDUAL MOISTURE FROM THE PREVIOUS LOW WILL BE SUFFICIENT FOR AFTERNOON THUNDERSTORMS OVER THE EASTERN SIERRA THURSDAY AND FRIDAY. THE GFS CONTINUES TO SHOW ANOMALOUSLY HIGH CAPE VALUES IN EXCESS OF 1000 J/KG FOR THURSDAY INDICATING AT LEAST THE POTENTIAL FOR THUNDERSTORMS IN THE SIERRA. BY SATURDAY, WITH THE RIDGE AXIS OVER THE SIERRA AND DRYING OF THE AIRMASS, SHOWERS AND THUNDERSTORMS WILL BECOME UNLIKELY. MODELS DIVERGE SUNDAY AFTERNOON INTO THE BEGINNING OF THE NEXT WEEK. THE GFS BECOMES MORE PROGRESSIVE WITH THE RIDGE AND HAS A STRONGER LOW MOVING ALONG THE BACKSIDE OF THE RIDGE. THE ECMWF KEEPS THE STRONG RIDGE IN PLACE AND SHUNTS THE APPROACHING LOW INTO THE CANADIAN ROCKIES. HAVE OPTED FOR MORE OF A BLENDED SOLUTION AND INTRODUCED SLIGHT CHANCES OF PRECIPITATION BY MONDAY FOR NORTHERN LASSEN, MODOC, AND VERY NORTHERN WASHOE COUNTIES. HOWEVER, I DO NOT THINK THE RIDGE WILL BE AS QUICK TO MOVE. THEREFORE, I DID NOT SPREAD PRECIPITATION FARTHER SOUTH THAN THE NORTHERN ZONES. BOYD && .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE OVERSPREAD WESTERN NEVADA AND THE SIERRA. THESE SHOWERS WILL CONTINUE INTO THE EVENING HOURS. EXPECT PRECIPITATION TO SLACKEN LATE THIS EVENING WITH A FEW LINGERING OVERNIGHT SHOWERS POSSIBLE. TOMORROW BRINGS ANOTHER ROUND OF SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS. DUE TO AMOUNT OF PRECIPITATION OVER THE LAST 24 HOURS IN THE VICINITY OF KTVL AND KTRK, EXPECT A PERIOD OF FOG/MIST EARLY TUESDAY MORNING. SIERRA VALLEYS COULD FOG IN EVEN WITH PERSISTENT CLOUD LAYERS AS COLD AIR FROM NEW ELEVATED SNOW SINKS INTO THE VALLEYS. AS TUESDAY WEARS ON, SHOWERS WILL RE-DEVELOP CAUSING INTERMITTENT MVFR/IFR CONDITIONS POTENTIALLY FOR ALL TERMINALS. SIMILAR TO TODAY, EXPECT MAINLY SHOWERS WITH A FEW ISOLATED THUNDERSTORMS. TERMINALS EAST OF THE SIERRA FRONT WILL HAVE THE BEST CHANCES, ESPECIALLY WHERE CLOUDS CLEAR DURING THE DAY ALLOWING FOR HEATING TO DESTABILIZE THE ATMOSPHERE. CONDITIONS IMPROVE WEDNESDAY WHEN LOW PRESSURE EXITS NEVADA INTO UTAH. AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SIERRA FROM MID TO LATE WEEK. BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, May 6, 6:56 AM PDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 656 AM PDT MON MAY 6 2013 CAZ070>073-NVZ001>005-071400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 656 AM PDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY AND TONIGHT ACROSS THE EASTERN SIERRA AND WESTERN NEVADA REGION. SNOW IS ACCUMULATING ON THE HIGHER PASSES CROSSING THE SIERRA THIS MORNING AND THIS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. MOTORISTS ARE URGED TO USE CAUTION TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY. DUE TO THE COLD AIR ALOFT...SNOW SHOWERS WILL AGAIN BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY...BRINGING A RETURN TO DRIER CONDITIONS AND ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. O'HARA FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, May 6, 4:38 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
438 PM PDT MON MAY 6 2013
CAZ071-070015-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
438 PM PDT MON MAY 6 2013
...STRONG THUNDERSTORM OVER NORTHWESTERN LASSEN COUNTY...
AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF ADIN...OR 21 MILES EAST
OF BIEBER...AND MOVING WEST NORTHWEST AT 15 MPH.
FREQUENT LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...BIEBER...JUNCTION CA 139 AND CA299
AT THE LASSEN-MODOC COUNTY LINE.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 4120 12112 4119 12068 4116 12059 4101 12074
4111 12117
TIME...MOT...LOC 2336Z 114DEG 11KT 4111 12075
BOYDLocal storm report, May 6, 5:19 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
519 PM PDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 24 ESE BIEBER 40.99N 120.71W
05/06/2013 M65.00 MPH LASSEN CA MESONET
ESTIMATED TIME BASED ON STORM LOCATION.
&&
KHOHMANNLocal storm report, May 6, 6:03 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
603 PM PDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN YERINGTON 38.99N 119.16W
05/06/2013 M0.50 INCH LYON NV TRAINED SPOTTER
MEASURED BETWEEN 5PM AND 6PM.
&&
KHOHMANNSpecial weather statement, May 6, 6:16 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
616 PM PDT MON MAY 6 2013
CAZ071>073-NVZ001>003-005-070230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
616 PM PDT MON MAY 6 2013
...STEADY RAINS MOVING ACROSS THE HIGHWAY 395 CORRIDOR FROM
HALLELUJAH JUNCTION TO RENO TO CARSON CITY AND MINDEN...
AT 612 PM PDT...A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
EXTENDED ALONG HIGHWAY 395 NEAR THE SIERRA FRONT. STEADY RAINFALL
WILL RESULT IN PONDING OF WATER ON AREA ROADWAYS INCLUDING INCLUDING
I-80 FROM RENO TO TRUCKEE AND HIGHWAY 50 THROUGH CARSON CITY TO LAKE
TAHOE.
DRIVERS SHOULD EXPECT VISIBILITY REDUCTIONS IN HEAVIER SHOWERS. SLOW
DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. RAIN
WILL GRADUALLY TAPER AFTER 7 PM.
&&
LAT...LON 4004 12013 4006 11972 3999 11970 3989 11962
3983 11947 3941 11942 3937 11946 3909 11946
3908 11939 3866 11935 3859 11988 3865 11994
3931 12025
TIME...MOT...LOC 0110Z 081DEG 8KT 3996 11960 3874 11948
HOHMANNSpecial weather statement, May 6, 6:16 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
616 PM PDT MON MAY 6 2013
CAZ071>073-NVZ001>003-005-070230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
616 PM PDT MON MAY 6 2013
...STEADY RAINS MOVING ACROSS THE HIGHWAY 395 CORRIDOR FROM
HALLELUJAH JUNCTION TO RENO TO CARSON CITY AND MINDEN...
AT 612 PM PDT...A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
EXTENDED ALONG HIGHWAY 395 NEAR THE SIERRA FRONT. STEADY RAINFALL
WILL RESULT IN PONDING OF WATER ON AREA ROADWAYS INCLUDING I-80 FROM
RENO TO TRUCKEE AND HIGHWAY 50 THROUGH CARSON CITY TO LAKE TAHOE.
DRIVERS SHOULD EXPECT VISIBILITY REDUCTIONS IN HEAVIER SHOWERS. SLOW
DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. RAIN
WILL GRADUALLY TAPER AFTER 7 PM.
&&
LAT...LON 4004 12013 4006 11972 3999 11970 3989 11962
3983 11947 3941 11942 3937 11946 3909 11946
3908 11939 3866 11935 3859 11988 3865 11994
3931 12025
TIME...MOT...LOC 0110Z 081DEG 8KT 3996 11960 3874 11948
HOHMANNSpecial weather statement, May 6, 6:19 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
619 PM PDT MON MAY 6 2013
CAZ071>073-NVZ001>003-005-070230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
619 PM PDT MON MAY 6 2013
...STEADY RAINS MOVING ACROSS THE HIGHWAY 395 CORRIDOR FROM
HALLELUJAH JUNCTION TO RENO TO CARSON CITY AND MINDEN...
AT 612 PM PDT...A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
EXTENDED ALONG HIGHWAY 395 NEAR THE SIERRA FRONT. STEADY RAINFALL
WILL RESULT IN PONDING OF WATER ON AREA ROADWAYS INCLUDING I-80 FROM
RENO TO TRUCKEE AND HIGHWAY 50 THROUGH CARSON CITY TO LAKE TAHOE.
DRIVERS SHOULD EXPECT VISIBILITY REDUCTIONS IN HEAVIER SHOWERS. SLOW
DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. RAIN
WILL GRADUALLY TAPER AFTER 7 PM. IN ADDITION, A COUPLE INCHES OF
SNOW MAY ACCUMULATE NEAR THE MOUNT ROSE SUMMIT AND MAKE TRAVEL
HAZARDOUS EARLY THIS EVENING.
&&
LAT...LON 4004 12013 4006 11972 3999 11970 3989 11962
3983 11947 3941 11942 3937 11946 3909 11946
3908 11939 3866 11935 3859 11988 3865 11994
3931 12025
TIME...MOT...LOC 0110Z 081DEG 8KT 3996 11960 3874 11948
HOHMANNThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:16 PM PDT | Special Weather Statement | REV | Douglas, Storey | 74 min |
| May 6, 6:19 PM PDT | Special Weather Statement | REV | Douglas, Storey | 71 min |
| May 7, 12:59 PM PDT | Special Weather Statement | REV | 46 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.